AzGravesGuy
Post count: 160

Hi MPerry,

Wow tsh of 22! Definitely time for a bump!

I’m sorry you have swung back to hypo. That’s a rough time, but it is temporary.

I think it was about 2 years of gradually increasing to my current 175mcg. After surgery I started on 100mcg, moved to 150 within the first year and a half, taking every step up along the way.
Sometimes I could mentally and physically feel the need for the bump and other times it was my bloodwork telling me my tsh was 64, even though I felt just fine. Lol

After a dose increase…10 days and I would start to feel better. I hope that is how you respond too.

The term you want to listen out for with your bloodwork is “subclinical”. It means you need fine tuning with your dose, although some doctors dismiss it as “good enough”. I’ve always found the moments of my life that were “subclinical” hyper or hypo to be the most challenging to cope with mentally. Very symptomatic. I relied heavily on meditation and early morning exercise to get my focus and control on those days.

My best advice is be patient, get your blood run every 6 weeks if you can. Your body is still in transition from a high hormone life to a low hormone life.

Some of the rollercoaster stuff from before might still exist right now. Your brain is being retrained to live without the high hormone presence, and the brain behaviors that went along with it might linger.

If you’re feeling poorly and being told your levels are ‘Ok, but in low range’ or similar..then you need to be vocal with your doctors. Demand the care you deserve. Most importantly get a copy of your bloodwork and learn the range system that lab uses. See where you are on the spectrum of “normal range” Free T3, Free T4, TSH.
Personally I do best a little on the higher side of FT4 vs low to middle.

Your body has been through a lot. Thyroidectomy is a major surgery. Graves destroys the body and mind. Just trashes you physically. Give yourself time to heal. Eat good things, meditate. You will get focus, strength and control over the rollercoaster. You are still recovering. Give your body some time.